|An HIV Information Site & HIV Educational Resource Site|
Symptoms, Side Effects
from Medications, and Possible Remedies
or, "What should I do if my medications are making me sick or I am having symptoms that are concerning me?"
Symptoms from HIV/AIDS are common when the CD4-lymphocytes are less than 250 cells/cc. Side effects from medications are also common, but fortunately they are generally pretty mild and can be remedied with relatively easy treatments. As medicine makes progress in the treatment of HIV and AIDS, the newer medications are generally easier to take and less sickening than some of the older treatments. Additionally as more and more treatments are found, it becomes easier and easier to find treatments that suit all patients much better.
See the menu below for common symptoms associated with HIV and side effects of your medications and click on the problem you want to address. The most important thing to do about side effects is to report them to your healthcare provider promptly and completely. If your healthcare provider is aware of your symptoms and problems, your provider can provide recommendations about treatments and changes in your treatment that can decrease or even eliminate the symptoms that you are dealing with. Please note that the information below should not come before the advice of your healthcare provider because only that person knows all of your medications and all of your conditions.
|Side Effect or Symptom|
|Nausea and/or Vomiting|
|Insomnia or Problems Sleeping|
or Tingling in the Feet and/or Legs
inability to get or maintain an erect penis
thinning of the face, arms, and/or legs
Sores or Ulcers
in the Mouth